Suffering from back pain due to ruptured disc. Will epidural cause fluctuation in BP?
User rating for this question
Posted Thu, 12 Dec 2013 in Brain and Spine
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer...Requires urgent intervention. Detailed answer... Hello, Thanks for the query. Epidural spinal injection contains a local anesthetic for control of pain and a steroid to control local inflammation. It is very common to get slight headache after the injection and remains for a day only. It is also common for blood pressure to rise temporarily after the epidural injection and specially in hypertensives. Your blood pressure was already high even before the spinal injection and this means that you are not keeping a control of your blood pressure. Since it has risen more than 200,it is important that you consult your doctor for the antihypertensive medication or you may go to ER.Having such a high blood pressure can be XXXXXXX and hence requires urgent intervention. Your headache seems to be due to high levels of blood pressure. I hope it helps however you may revert to me for any further query. Best of luck Thanks
Follow-up: Suffering from back pain due to ruptured disc. Will epidural cause fluctuation in BP? 3 minutes later
Doctors said at hospital that it's because i'm in so much pain and released me that my BP is so high.
Answered by Dr. Pavan Kumar Gupta 6 minutes later
Hello, Pain can definitely increase the blood pressure but it needs to be brought down by a proper medication. once it is brought down,then care has to be taken and medicines taken regularly,so that blood pressure is always kept within the normal range. such episodes of high blood pressure can trigger any cardio vascular or cerebrovascular accident. Thanks
Follow-up: Suffering from back pain due to ruptured disc. Will epidural cause fluctuation in BP? 1 minute later
Thanks for help
Answered by Dr. Pavan Kumar Gupta 17 minutes later
Hello, You are most welcome to ask any query anytime. Thanks